Sick of this disease

Been on Warafrin now since Feb this year , NRI finally up high 3's but symptoms driving me crazy , migraines at least twice a week ,limb weakness , numbness and no memory , I keep repeating my self apparently and I feel vacant in my head . Please tell me life will get better at some stage , find myself in tears sometimes . I have always been such a strong person as well😔

14 Replies

oldestnewest
  • Hi there,

    I read a little about what we have talked of earlier;

    Please answer if you are still seeing that Professor who you liked as he understood what you were talking of. Is it correct that he is an APS-Specialist?

    Did you find some difference between the machine finger prick test and the veintest?

    You said that you had never done a veintest!?

    I also wonder if you are Lupus Anticoagulant as you asked a question about that earlier.

    Best wishes from Kerstin in Stockholm

  • Hi yes I'm lupus anti coagulant , seeing my rheumatologist on Thursday . Professor hay told me to keep a diary and he is sending me back to neurology x

  • HI there, sorry things are a tad grim currently, please do get in touch with your main consultant and tell them how you feel, maybe some more blood tests are required alongside detailed INR checks, as you may need more help, also do just to rule it out check your Vitamin D, B12 and iron levels plus a look at your thyroid levels. Be firm and insist on a review if you are feeling that awful. MaryF

  • Hi Mary , just had all bloods done and all ok , calcium was down and they just rechecking that this week x

  • I understand your level of pain. It does get better with time. I agree with Mary to have B12, thyroid and definitely Vitamin D. I am 44 but for a long while felt like I was 84. I would hurt so bad in my leg muscles and my joints when getting home from work I would roll into a ball and just cry. I still had kids and a home to tend to and needed to get to the bottom of my issues. I will be completely honest and say that some days are worse than others with pain still, but getting along a lot better than before. I hope you get to the bottom of your pain and find answers that you need to feel better. Wishing you well and let us know how you are getting along.

    -Noelle

  • Hello I was diagnosed with APS about 3 years ago after being admitted for DVT in right leg, large saddle clots in each lung & an enlarged heart. I was discharged from hospital with Lovenox & Warfarin prescription. Eventually just the Warfarin. I still had all of the above diagnosis. After about a month I started feel like I was having more trouble breathing than usual from the blood clots in the lungs. My pulmonary specialist assured me that I was getting better. I decided to see another specialist on my own. I begged him to see me. I brought my records from the hospital & he scheduled me for additional test & xrays. The results were that I did in fact have additional blood clots since I had been released.

    I have learned how important it is to be on the correct medication.

    I was immediately prescribed strictly the Lovenox. I actually took the Lovenox for a little over a year. The doctors didn't feel comfortable putting me back on Warfarin. I was finally prescribed Xarelto. That medication comes with some possibly horrible side effects. After doing much research I've learned that medication may be the only medication as of right now that I can take. I have forgotten to take it once. The day I forgot I had more brain fog than usual. I couldn't hardly form a thought. I feel like my symptoms much of what you have described get worse depending on how "thick" or "thin" my blood is. Also from what I have read stress can actually make your blood "thicker". I do believe after 3 years that it is possible to go on with life. You may not feel like it's possible now but eventually you will. Take really good care of yourself.

  • Hi, Who is your MAIN APS-Specialist? Professor Hay or your Rhematologist??

    You must find out if your vein-value is the same as your fingerprick-value. I have a difference between the two of 0,6 - 1.1 in INR and fingerprick higher. It is the vein-test that counts!

    I am Lupus Anticoagulant like you. Then it can be difficult to be on Warfarin, You say you have never done a vein-test? Perhaps you are going with too low INR if your fingerprick is lower than the vein-test that counts.

    I do not know if this is the case but if so you must do something about it. I have always the same difference between the two (discrepence of 0,1 - 0,4 but that is ok) so I handle my selftesting.

    Please let us hear how it goes for you.

    Kerstin

  • Sorry, it should be..... "if the fingerprick is higher than the vein-test that counts" I had too low INR myself this morning and had to take a Fragmin-shot.

    When you know the difference and have made some doubletests, you will know.

    Kerstin

  • I know how you feel. My memory is terrible now, my wife gets frustrated that she has to constantly repeat herself. I have been ill for almost 10 years and my pain has gotten worse over time, not better. I have developed arthritis in my joints, I have a partial fusion in my neck that weakens my arms and I get numbness. My hips are terribly painful. It's hard to walk, get in and out of chairs, or a car, it hurts just to walk up a set of steps. I've had many drs tell me to start walking as it will get easier with time. That didn't work. I suffered through so much pain to try and walk to get better and it hasn't even gotten a little better. I hope that you will get better pain relief over time, than I have. Best of luck.

  • Hi Kalykrill,

    I know you have APS and also Lupus Anticoagulant like me. I have all the three bloodtests for this illness positive but you may have only Lupus Anticoagulant positive. I do not know.

    Lupus Anticoagulant can be difficult to treat with anticoagulation but still it is very important that it is treated with anticoagulationdrugs.

    Now we also need a very good APS-Specialist who really knows what APS is about - too thick blood.

    I wonder if you have got a really good APS-Specialist who is taking care of your and your illness? What anticoagulation-drug has he/she put you on?

    If it works fine you should feel much better in every aspect.

    After we are treated with anticoagulation (Warfarin for ex) the bloodtest for LA is not reliable.

    Many Doctors do not know so much about this rare illness so therefor it is very important that we ourselves try to learn and read as much as possible. Knowledge is power.

    Kerstin in Stockholm

  • I have tested positive for all bloodtests. There isn't any drs in the VA Healthcare that really knows about my illness. Hard to find one in the states, not like in your neck of the woods. My blood clots ravaged my body. I also have chronic Venus insufficiency and peripheral artery disease. So my blood flow to my lower extremities is very poor. I am on warfarin. Been on it since the begining. My inr numbers are usually stable, they don't fluctuate much as I have learned my routine for keeping it in range. I also have damage to my heart for a big clot that blocked my right coronary artery. I'm a mess.

  • Do you selftest? What INR-number are you put on?

    I also wear support-stockings? I am 72 years old but today I have no pain whatsoever. I also eat K-vit rich vegetables and if the INR is too high I eat more brusselsprouts and it will knock down the INR in 15 hours.

    I have Pulmonary Hypertension and leaking tricupid- and mitral valves. But I am not breathless so I can walk at least half an hour or more each day. I have 2 Experts of APS who care of my health. They have put me on good drugs for hypertension and heart-issues.

    Take care!

    Best from Kerstin

  • There's no way I can even walk that far. My legs won't hold up. I can't wear the stocking because the pain is much worse and my thigh swells up and groin area is very painful. Without stroking there is pain but not as severe as with them on. I have damaged heart muscle that I guess you can say is dead in a way because of how long I waited to get to hospital when I was having my first heart attack. My heart palpitates frequently as it is lacking the needed oxygen in that area of my heart. I have good drs that care for me, but there isn't much they can do for me aside from the bloodthinners and pain management. I take heart medication. I need surgery on my neck but they won't touch me right now. I do not self test. It's something I might do in the future hopefully.

  • Thank you for your information.

    I can imagine stockings will make it more painful. I selftest every second day and that way I keep the INR between 3.2 - 3.8. I will ask my Hematologist if I can change to a higher level with an INR of 3.5 - 4.0 as I have had symptoms when I have been on 3.2. Most Doctors are very afraid that we will bleed. Most of us clot but do not bleed from Sticky Blood.

    Hope we get a fine and sunny August also.

    Kerstin

You may also like...